Delaware, 2016

Winter Weather in Delaware, February 15 to 16, 2016

February 15 to 16, 2016 · NWS PHI · 4 events in 4 counties and zones

Precipitation from a low pressure system moving north from the Tennessee River Valley began as snow early Monday as it ran into colder air established over the area the previous few days. A strong southerly flow associated with this low brought with it very warm air, which turned the snow over to freezing rain, then plain rain, from south to north Monday night and early Tuesday.

Where it happened

Every event with a place to put it; 4 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
4

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS PHI wrote it up.

Precipitation from a low pressure system moving north from the Tennessee River Valley began as snow early Monday as it ran into colder air established over the area the previous few days. A strong southerly flow associated with this low brought with it very warm air, which turned the snow over to freezing rain, then plain rain, from south to north Monday night and early Tuesday.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before the first event at Feb 14, 9:52 PM EST, 4 hours 8 minutes earlier.

Area forecast discussion, Feb 14, 9:52 PM EST, 4 hours 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
952 PM EST SUN FEB 14 2016

.SYNOPSIS...
HIGH PRESSURE WILL MOVE OFFSHORE TONIGHT AND DURING MONDAY. LOW
PRESSURE IS FORECAST TO DEVELOP OVER THE LOWER MISSISSIPPI AND
TENNESSEE RIVER VALLEYS ON MONDAY. THE LOW IS EXPECTED TO MOVE
NORTHEASTWARD AND IT SHOULD PASS OVER OR NEAR OUR REGION ON TUESDAY.
A COLD FRONT FROM THE NORTHWEST IS ANTICIPATED TO ARRIVE ON
WEDNESDAY FOLLOWED BY HIGH PRESSURE FOR THURSDAY AND FRIDAY. ANOTHER
COLD FRONT IS EXPECTED TO ARRIVE NEXT WEEKEND.

&&

.NEAR TERM /UNTIL 6 AM MONDAY MORNING/...
WITH THE LATE EVENING UPDATE, WE MADE A FEW ADJUSTMENTS TO MINIMUM
TEMPERATURES AS A FEW LOCATIONS, MAINLY ACROSS THE NORTH, HAD
TEMPERATURES FALL OFF A LITTLE FASTER THAN ANTICIPATED BEFORE THE
CIRRUS BEGAN TO ADVANCE INTO THE REGION. WE ALSO ADJUSTED THE
HOURLY TEMPS/DEWPOINTS USING THE LAV/LAMP GUIDANCE TO CAPTURE THE
LATEST TRENDS GOING INTO THE OVERNIGHT. IN ADDITION, WE TWEAKED
SKY COVER WITH THE ADVANCE OF THE HIGH CLOUDS INTO THE AREA.

OTHERWISE, HIGH PRESSURE WILL SETTLE ACROSS THE AREA TONIGHT AND
THEN MOVE EAST LATE. CLR SKIES AND LIGHT WINDS EARLY WILL RESULT
IN COLD TEMPERATURES FOR MANY AREAS. READINGS WILL NOT BE AS COLD
AS LAST NIGHT, AND WINDS WILL BE LIGHT. LOW TEMPS WILL BE IN THE
SINGLE DIGITS TO LOW TEENS AREA-WIDE. TEMPERATURES WILL BE COLDER
EARLY TONIGHT AND THEN READINGS WILL MODERATE LATER TONIGHT ONCE
CLOUDS BEGIN TO INCREASE. A VERY SMALL CHC FOR SOME SNOW AROUND
DAWN ACROSS THE FAR SW COUNTIES.

&&

.SHORT TERM /6 AM MONDAY MORNING THROUGH 6 PM MONDAY/...
WINTER WEATHER ADVISORIES ARE BEING ISSUED FOR MONDAY.
THE AREAS COVERED BY THE ADVISORIES ARE BASICALLY THE I-95 CORRIDOR
N/W. SNOW WILL OVERSPREAD THAT AREA MONDAY MORNING AND THEN CHANGE
TO RAIN FROM S TO N DURING THE AFTERNOON. LIGHT ACCUMULATIONS OF 1-2
INCHES ARE EXPECTED IN MOST AREAS. A TRANSITION TO SOME SLEET WILL
OCCUR FOR A FEW HOURS BEFORE THE COMPLETE CHANGE TO RAIN. THE RECENT
MODEL RUNS ARE OFFERING LESS QPF...SO WE OPTED TO GO WITH
ADVISORIES. TEMPERATURES WILL TREND UPWARD SLOWLY ALL DAY WITH HIGHS
EXPECTED  LATE AND THEY SHOULD REACH INTO THE UPPER 30S/LOW 40S S/E
AND UPPER 20S/LOW 30S N/W. WINDS WILL BE MOSTLY E OR SE AT AROUND 10
MPH.

&&

.LONG TERM /MONDAY NIGHT THROUGH SUNDAY/...
THE MAIN CONCERN IS FREEZING RAIN MONDAY NIGHT NORTHWEST OF I-95
AND HEAVY RAINFALL ON TUESDAY WITH RENEWED FLOODING POTENTIAL...

AN ACTIVE PACIFIC JET WILL MAINTAIN A RIDGE ACROSS THE WEST COAST
AND A DOWNSTREAM TROUGH ACROSS THE EAST COAST THROUGH THE MIDDLE
OF THE WEEK, WITH SOME SIGNS OF THIS PATTERN CHANGING THEREAFTER,
AS THE RIDGE MOVES TOWARD THE EAST COAST BY FRIDAY. THE MODELS
ARE STRUGGLING TO RESOLVE SOME OF THE SHORTWAVE ENERGY MOVING
THROUGH THE EAST COAST TROUGH, MOST NOTABLY IN THE MONDAY THRU
WEDNESDAY TIME FRAME. ON MONDAY, A WEAKER LEAD SHORTWAVE MOVES
THROUGH THE OHIO VALLEY DURING THE DAY. THIS IS QUICKLY FOLLOWED
BY A MORE SUBSTANTIAL SHORTWAVE, THE RESULT OF MODEST PHASING OF
THE NORTHERN AND SOUTHERN STREAMS, BECOMING NEGATIVELY TITLED
AS IT MOVES THROUGH THE MID ATLANTIC ON TUESDAY. THIS WILL LEAD
TO CYCLOGENESIS ALONG THE APPALACHIANS, BUT THE MODELS DIFFER ON
HOW THEY HANDLE COMPETING SHORTWAVE ENERGY, WHICH RESULTS IN
DISAGREEMENT ON THE EVOLUTION OF THE SURFACE LOW. THERE IS ALSO
SOME DISAGREEMENT ON A FAST MOVING CLIPPER SYSTEM IMMEDIATELY
FOLLOWING THIS SYSTEM ON WEDNESDAY. AT THIS TIME, THERE IS A
REPRIEVE WITH RIDGING ACROSS THE REGION ON THURSDAY AND FRIDAY,
BEFORE ANOTHER SYSTEM APPROACHES FOR NEXT WEEKEND.

FOR MONDAY NIGHT, THE MAIN ISSUE WILL BE FREEZING RAIN TO THE
NORTHWEST OF I-95 WHERE A WINTER WEATHER ADVISORY IS IN EFFECT.
WE EXPECT HEAVIER RAIN ON TUESDAY WITH THE POTENTIAL FOR SOME
URBAN AND SMALL STREAM FLOODING...SEE THE SEPARATE HYDROLOGY
SECTION. TEMPERATURES WILL BE WELL ABOVE NORMAL...AND FOG IS
ALSO POSSIBLE WHERE WE HAVE SNOW COVER. THERE WILL ALSO BE A
GUSTY SOUTH-SOUTHEAST WIND WHICH WILL LEAD TO HIGHER WATER
LEVELS ALONG THE COAST...SEE THE SEPARATE TIDES/COASTAL
FLOODING SECTION.

FOR WEDNESDAY...THERE IS THE POTENTIAL FOR SOME LIGHT PRECIP
WITH A FAST MOVING CLIPPER SYSTEM...BUT THERE IS STILL A LOT
OF UNCERTAINTY AS TO WHETHER IT MAKES IT TO OUR AREA. BOTH
THURSDAY AND FRIDAY ARE EXPECTED TO FEATURE FAIR WEATHER...
WITH THE NEXT CHANCE OF PRECIP WITH THE APPROACH OF A COLD
FRONT NEXT WEEKEND.

&&

.AVIATION /02Z MONDAY THROUGH FRIDAY/...
THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG,
KILG, KMIV, KACY AND SURROUNDING AREAS.

OVERNIGHT...HIGH PRESSURE ACROSS THE AREA LATE THIS EVENING WILL
MOVE EAST OVERNIGHT. VFR CONDITIONS ARE EXPECTED THROUGH THE
OVERNIGHT BUT WITH THICKENING BKN- OVC SKIES BY DAWN. WINDS WILL
MOSTLY BE LIGHT AND VARIABLE DURING THE OVERNIGHT, BECOMING E OR
SE AROUND 5 KTS BY DAWN.

MONDAY...DETERIORATING CONDITIONS WITH MOSTLY MVFR CIGS/VSBYS AND
SNOW DEVELOPING BY MID/LATE MORNING. THERE IS SOME CHC FOR SNOW
TO ARRIVE EARLIER (MAINLY KPHL AND SOUTH)...BUT CONFID IN THIS IS
LOW ATTM. IFR CONDITIONS OVERSPREADING THE AREA WITH SN/SLEET
MOVING SW TO NE THROUGH THE LATE MORNING AND AFTERNOON. AN EVENTUAL
CHANGEOVER TO RAIN IS EXPECTED INTO MONDAY EVENING FROM AROUND
KPHL/KPNE AND TO THE SOUTH AND EAST WITH CONTINUED IFR CONDITIONS.
WINDS WILL CONTINUE TO BE MAINLY OUT OF THE EAST OR SOUTHEAST
THROUGH THE DAYTIME MONDAY WITH SPEEDS OF 10 KNOTS OR LESS.

OUTLOOK...
MONDAY NIGHT...IFR CONDITIONS EXPECTED.

TUESDAY...IFR CONDITIONS. LOW LEVEL WIND SHEAR IS POSSIBLE,
MAINLY IN THE MORNING.

TUESDAY NIGHT THROUGH FRIDAY...MAINLY VFR.

&&

.MARINE...
HIGH PRESSURE WILL CREST OVER THE REGION AND THE AREA WATERS
TONIGHT AND THEN MOVE EAST. WE ANTICIPATE SUB-ADVISORY CONDITIONS
FOR THE ATLANTIC COASTAL WATERS AND DELAWARE BAY THROUGH THE
OVERNIGHT AND THE DAYTIME MONDAY, BUT WINDS WILL BEGIN TO INCREASE
FROM THE SE DURING MONDAY AFTERNOON. BUT MONDAY EVENING/NIGHT,
WITH A STRONGER SOUTHERLY FLOW DEVELOPING, WE ANTICIPATE SCA GUSTS
TO BETWEEN 25 TO 30 KNOTS TO ENSUE. WE THEREFORE HAVE RAISED A
SMALL CRAFT ADVISORY BEGINNING AT 7PM MONDAY EVENING FOR THE
ATLANTIC COASTAL WATERS, WITH THE SCA BEGINNING FOR DELAWARE BAY
A FEW HOURS LATER AT MIDNIGHT.

OUTLOOK...
TUESDAY THRU WEDNESDAY...A SMALL CRAFT ADVISORY IS LIKELY AND
THERE IS THE POTENTIAL FOR A FEW GALE FORCE GUSTS AS WELL,
ESPECIALLY FOR THE COASTAL WATERS TUESDAY AFTERNOON.

THURSDAY AND FRIDAY...SUB SCA CONDITIONS EXPECTED.

&&

.HYDROLOGY...
WE CONTINUE TO BE CONCERNED ABOUT THE POTENTIAL FOR FLOODING ON
TUESDAY WITH THE EXPECTED ARRIVAL OF A PERIOD OF MODERATE TO HEAVY
RAINFALL FROM LATE MONDAY NIGHT INTO EARLY TUESDAY AFTERNOON.
LIQUID PRECIPITATION TOTALS ARE FORECAST TO FAVOR THE 1.5 TO 2.0
INCH RANGE IN MUCH OF EASTERN PENNSYLVANIA AND NORTHERN NEW JERSEY.
WHILE THE PRECIPITATION SHOULD FALL AS SNOW AND ICE DURING MONDAY
AND PART OF MONDAY NIGHT, WARMING TEMPERATURES AND THE ARRIVAL OF
THE MODERATE TO HEAVY RAINFALL WILL CAUSE MUCH OF THE SNOW AND ICE
TO MELT. SMALL STREAMS ARE ALREADY RUNNING A BIT HIGH, SO THE
RAINFALL AND RUNOFF FROM THE MELTED SNOW AND ICE COULD CAUSE SOME
SMALL STREAM FLOODING. ALSO, THE RAINFALL ALONG WITH THE POTENTIAL
THAT STORM DRAINS WILL BE BLOCKED BY SNOW, ICE AND DEBRIS COULD
RESULT IN FLOODING OF ROADWAYS AND AREAS OF POOR DRAINAGE.

THE MODERATE TO HEAVY RAINFALL SHOULD IMPACT PARTS OF NORTHEASTERN
MARYLAND, DELAWARE AND SOUTHERN AND CENTRAL NEW JERSEY, AS WELL.
HOWEVER, LIQUID PRECIPITATION AMOUNTS ARE FORECAST TO BE A BIT LOWER
THERE, PERHAPS IN THE 0.75 TO 1.25 INCH RANGE. NEVERTHELESS, SOME
SMALL STREAM AND POOR DRAINAGE AREA FLOODING IS POSSIBLE.

DEPENDING UPON THE ACTUAL RAINFALL AMOUNTS AND HOW THE RUNOFF
REACTS, FLOODING MAY LINGER INTO TUESDAY NIGHT AND WEDNESDAY WITH
NOTICEABLE RISES POSSIBLE ON SOME OF THE MAIN STEM RIVERS.

&&

.TIDES/COASTAL FLOODING...
AFTER EXPERIENCING LOW WATER LEVELS ALONG THE TIDAL DELAWARE RIVER
LAST NIGHT AND EARLIER TODAY, WATER LEVELS ARE EXPECTED TO RETURN
CLOSER TO NORMAL WITH THE NEXT LOW TIDE LATER TONIGHT AS NORTHWEST
WINDS SUBSIDE AND ACTUALLY BECOME MORE SOUTHEASTERLY DURING THE
OVERNIGHT.

THE MOON WILL BE AT ITS FIRST QUARTER PHASE EARLY IN THE NEW WEEK,
SO ASTRONOMICAL TIDES WILL BE LOW. THE SOUTHEASTERLY ONSHORE FLOW IS
EXPECTED TO BE RELATIVELY SHORT LIVED, GENERALLY LASTING ONLY FOR
MONDAY, AND MODEL GUIDANCE CONTINUES TO INDICATE THE POTENTIAL FOR
EVEN MINOR TIDAL FLOODING ALONG THE COASTS OF NEW JERSEY AND
DELAWARE TO BE LOW WITH THE UPCOMING WEATHER SYSTEM MONDAY INTO
TUESDAY.

THE DEVELOPMENT OF A MODERATE SOUTHERLY FLOW FOR MONDAY NIGHT INTO
TUESDAY SHOULD PUSH WATER UP CHESAPEAKE BAY AND UP DELAWARE BAY AND
INTO THE TIDAL DELAWARE RIVER. HOWEVER, MOST OF THE AVAILABLE
GUIDANCE, INCLUDING ETSS/DBOFS/CBOFS, SUGGESTS THAT NO FLOODING WILL
OCCUR. THE ONLY OUTLIER CONTINUES TO BE THE ESTOFS MODEL WHICH
SUGGESTS MINOR FLOODING ON UPPER CHESAPEAKE BAY. WE WILL CONTINUE TO
MONITOR THE LATEST INCOMING DATA AS WE GET CLOSER TO THIS EVENT.

&&

.CLIMATE...
EVEN WITH A VERY STRONG BLAST OF COLD AIR WE DID NOT SEE ANY
RECORD LOWS ACROSS THE REGION SUNDAY MORNING. ALSO, PHILADELPHIA,
ATLANTIC CITY, ALLENTOWN, AND WILMINGTON ALL HAD HIGH TEMPERATURES
WARMER THAN THE RECORD LOW MAXIMUM TEMPERATURE FOR FEBRUARY 14TH.

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...WINTER WEATHER ADVISORY FROM 9 AM MONDAY TO 2 AM EST TUESDAY
     FOR PAZ054-055-061-062-105-106.
     WINTER WEATHER ADVISORY FROM 6 AM MONDAY TO 2 AM EST TUESDAY
     FOR PAZ060-070-071-101>104.
NJ...WINTER WEATHER ADVISORY FROM 9 AM MONDAY TO 2 AM EST TUESDAY
     FOR NJZ001-007>010-012-015.
DE...WINTER WEATHER ADVISORY FROM 6 AM MONDAY TO 2 AM EST TUESDAY
     FOR DEZ001.
MD...WINTER WEATHER ADVISORY FROM 6 AM MONDAY TO 2 AM EST TUESDAY
     FOR MDZ008.
MARINE...SMALL CRAFT ADVISORY FROM 7 PM MONDAY TO 7 PM EST TUESDAY FOR
     ANZ450>455.
     SMALL CRAFT ADVISORY FROM MIDNIGHT MONDAY NIGHT TO 7 PM EST
     TUESDAY FOR ANZ430-431.

&&

SYNOPSIS...FRANCK/IOVINO
NEAR TERM...KLINE/O'HARA
SHORT TERM...O'HARA
LONG TERM...FRANCK
AVIATION...FRANCK/KLINE/O'HARA
MARINE...FRANCK/KLINE/O'HARA
HYDROLOGY...IOVINO
TIDES/COASTAL FLOODING...IOVINO/KLINE
CLIMATE...STAFF
Hazardous weather outlook, Feb 14, 5:14 PM EST, 8 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
514 PM EST SUN FEB 14 2016

NJZ001-007>010-012-015-PAZ054-055-061-062-105-106-152215-
SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET-MIDDLESEX-MERCER-CARBON-
MONROE-LEHIGH-NORTHAMPTON-UPPER BUCKS-LOWER BUCKS-
514 PM EST SUN FEB 14 2016

...WINTER WEATHER ADVISORY IN EFFECT FROM 9 AM MONDAY TO 2 AM EST
TUESDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW JERSEY...NORTHERN
NEW JERSEY...NORTHWEST NEW JERSEY...EAST CENTRAL
PENNSYLVANIA...NORTHEAST PENNSYLVANIA AND SOUTHEAST PENNSYLVANIA.

.DAY ONE...TONIGHT.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER WEATHER ADVISORY.

WINTER WEATHER ADVISORY.

THERE IS THE POTENTIAL FOR SOME SMALL STREAM AND POOR DRAINAGE
AREA FLOODING ON TUESDAY.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
 CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

DEZ001-MDZ008-PAZ060-070-071-101>104-152215-
NEW CASTLE-CECIL-BERKS-DELAWARE-PHILADELPHIA-WESTERN CHESTER-
EASTERN CHESTER-WESTERN MONTGOMERY-EASTERN MONTGOMERY-
514 PM EST SUN FEB 14 2016

...WINTER WEATHER ADVISORY IN EFFECT FROM 6 AM MONDAY TO 2 AM EST
TUESDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN DELAWARE...NORTHEAST
MARYLAND...EAST CENTRAL PENNSYLVANIA AND SOUTHEAST PENNSYLVANIA.

.DAY ONE...TONIGHT.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER WEATHER ADVISORY.

WINTER WEATHER ADVISORY.

THERE IS THE POTENTIAL FOR SOME SMALL STREAM AND POOR DRAINAGE
AREA FLOODING ON TUESDAY.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
 CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

DEZ002-003-MDZ012-015-019-020-NJZ013-014-016>027-152215-
KENT-INLAND SUSSEX-KENT MD-QUEEN ANNES-TALBOT-CAROLINE-
WESTERN MONMOUTH-EASTERN MONMOUTH-SALEM-GLOUCESTER-CAMDEN-
NORTHWESTERN BURLINGTON-OCEAN-CUMBERLAND-ATLANTIC-CAPE MAY-
ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-COASTAL OCEAN-
SOUTHEASTERN BURLINGTON-
514 PM EST SUN FEB 14 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...SOUTHERN
DELAWARE...NORTHEAST MARYLAND...CENTRAL NEW JERSEY AND SOUTHERN NEW
JERSEY.

.DAY ONE...TONIGHT.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

THERE IS THE POTENTIAL FOR SOME SMALL STREAM AND POOR DRAINAGE
AREA FLOODING ON TUESDAY.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
 CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

ANZ430-431-450>455-DEZ004-152215-
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
DELAWARE BEACHES-
514 PM EST SUN FEB 14 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL
WATERS...SOUTHERN DELAWARE AND DELAWARE BAY WATERS.

.DAY ONE...TONIGHT.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

LOCALIZED GALE FORCE GUSTS FROM THE SOUTH ARE POSSIBLE ON TUESDAY.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
 CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

4 winter weather. Local standard time, as filed.

Winter Weather, Inland Sussex

When
February 15, 2:00 AM EST to 2:00 PM EST
Where
Inland Sussex forecast zone
Reported by
ASOS
Coordinates
38.683, -75.339 (the zone’s center; the record gives no point)

Precipitation from a low pressure system moving north from the Tennessee River Valley began as snow early Monday as it ran into colder air established over the area the previous few days. A strong southerly flow associated with this low brought with it very warm air, which turned the snow over to plain rain from south to north late Monday morning into early Monday afternoon. 5.0 inches was reported in Seaford, 4.5 inches in Selbyville, 4.0 inches in Delmar, and 2.3 inches in Georgetown.

Winter Weather, Delaware Beaches

When
February 15, 2:00 AM EST to 2:00 PM EST
Where
Delaware Beaches forecast zone
Reported by
ASOS
Coordinates
38.683, -75.339 (the zone’s center; the record gives no point)

Precipitation from a low pressure system moving north from the Tennessee River Valley began as snow early Monday as it ran into colder air established over the area the previous few days. A strong southerly flow associated with this low brought with it very warm air, which turned the snow over to plain rain from south to north late Monday morning into early Monday afternoon. 3.0 inches in Lewes and 1.8 inches in Bethany Beach.

Winter Weather, Kent

When
February 15, 3:00 AM EST to 3:00 PM EST
Where
Kent forecast zone
Reported by
ASOS
Coordinates
39.096, -75.505 (the zone’s center; the record gives no point)

Precipitation from a low pressure system moving north from the Tennessee River Valley began as snow early Monday as it ran into colder air established over the area the previous few days. A strong southerly flow associated with this low brought with it very warm air, which turned the snow over to plain rain from south to north late Monday morning into early Monday afternoon. 2.8 inches was reported in Dover, 2.2 inches in Frederica, 1.7 inches in Woodside, and 1.2 inches in Smyrna. A trace of ice was reported in a few spots as a result of freezing rain during the transition from snow to rain during the late morning hours.

Winter Weather, New Castle

When
February 15, 9:00 AM EST to February 16, 1:00 AM EST
Where
New Castle forecast zone
Reported by
ASOS
Coordinates
39.578, -75.639 (the zone’s center; the record gives no point)

Precipitation from a low pressure system moving north from the Tennessee River Valley began as snow early Monday as it ran into colder air established over the area the previous few days. A strong southerly flow associated with this low brought with it very warm air, which turned the snow over to freezing rain, then plain rain, from south to north Monday afternoon and evening. 2.5 inches of snow was reported in Green Acres, 1.5 inches in Bear, 1.0 inches in Odessa, and 1.0 inches in Claymont. Between 0.01 and 0.10 inches of ice accumulation was reported from freezing rain.

What these are

Winter Weather
Snow, sleet or freezing rain below warning levels that still caused disruption, damage or casualties.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Delaware in 2016Every state in 2016This day in weather historyWarnings in Delaware, February 2016

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 611754, 611755, 611752, 611738.